Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A stable group-pair invariant of three-dimensional manifolds


Author: Dale Rolfsen
Journal: Proc. Amer. Math. Soc. 90 (1984), 463-468
MSC: Primary 57N10; Secondary 57M05
DOI: https://doi.org/10.1090/S0002-9939-1984-0728370-6
MathSciNet review: 728370
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new algebraic invariant of $ 3$-manifolds is discussed. It is an application of the rational surgery calculus.


References [Enhancements On Off] (What's this?)

  • [C-H] A. Casson and J. Harer, Some homology lens spaces which bound rational homology balls, Pacific J. Math. 96 (1981), 23-36. MR 634760 (83h:57013)
  • [D] M. Dehn, Über die Topologie des drei-dimensionalen Raumes, Math. Ann. 75 (1910), 402-413.
  • [F] S. Fukuhara, On framed link groups, preprint. MR 646041 (83f:57003)
  • [K] R. Kirby, A calculus for framed links in $ {S^3}$, Invent. Math. 45 (1978), 35-56. MR 0467753 (57:7605)
  • [L] W. B. R. Lickorish, A representation of orientable combinatorial $ 3$-manifolds, Ann. of Math. (2) 76 (1962), 531-538. MR 0151948 (27:1929)
  • [R$ _{1}$] D. Rolfsen, Knots and links, Publish or Perish, 901 Washington St., Wilmington, Deleware 19801, 1976. MR 0515288 (58:24236)
  • [R$ _{2}$] -, Rational link calculus: extension of Kirby's theorem, Pacific J. Math. (to appear).
  • [W$ _{1}$] A. Wallace, Modifications and cobounding manifolds, Canad. J. Math. 12 (1960), 503-528. MR 0125588 (23:A2887)
  • [W$ _{2}$] F. Waldhausen, On irreducible $ 3$-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56-88. MR 0224099 (36:7146)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 57M05

Retrieve articles in all journals with MSC: 57N10, 57M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0728370-6
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society